Journal Publications

  1. Best, M. J., Grauer, R., Hlouskova, J. and Zhang, X., "Loss-aversion with kinked linear utility functions ," Computational Economics,, to appear.

  2. Best, Michael J. and Zhang, Xili, "The Efficient Frontier for Weakly Correlated Assets," Computational Economics,, Vol 40, Issue 4 (2012), pp 355-375. (DOI: 10.1007/s10614-011-9296-5)

  3. Best, Michael J. and Zhang, Xili, "Degeneracy Resolution for Bilinear Utility Functions," Journal of Optimization Theory and Applications, Vol. 150, No. 3 (2011) 615-634. (DOI: 10.1007/s10957-011-9846-y)

  4. Best, Michael J., and Hlouskova, Jaroslava, "Quadratic programming with transaction costs", Computers and Operations Research (Special Issue: Applications of OR in Finance), , Vol 35, No. 1, pp 18-33, 2008.

  5. Best, Michael J., and Hlouskova, Jaroslava, "An Algorithm for Portfolio Optimization with Variable Transaction Costs I: Theory ", Journal of Optimization Theory and Applications, Vol. 135, No. 3, 2007, pp 563-581.

  6. Best, Michael J., and Hlouskova, Jaroslava, "An Algorithm for Portfolio Optimization with Variable Transaction Costs II: Computational Analysis ", Journal of Optimization Theory and Applications, Vol. 135, No. 3, 2007, pp 531-547.

  7. Best, Michael J., and Hlouskova, Jaroslava, "An algorithm for portfolio optimization with transaction costs", Management Science, Vol 51, No 11, November 2005 pp 1676-1688.

  8. Best, Michael J., and Hlouskova, Jaroslava, "Portfolio selection and transactions costs", Computational Optimization and Applications, 24 (2003) 1, 95-116

  9. Best, Michael J., and Hlouskova, Jaroslava, " The efficient frontier for bounded assets ", Mathematical Methods of Operations Research , 52 (2000) 2, 195-212

  10. Best, M. J., and Kale, J., " Quadratic Programming for Large-Scale Portfolio Optimization"' in Financial Services Information Systems, ed. Jessica Keyes, CRC Press (2000) 513-529

  11. Best, M.J., and Ding, B., " A decomposition procedure for global and local quadratic minimization",Journal of Global Optimization , 16 (2000) 133-151

  12. Best, M.J., Chakravarti, N. and Ubhaya, V., "Minimizing separable convex functions subject to simple chain constraints", SIAM Journal on Optimization, Vol. 10, No. 3 (2000) 658-672

  13. Best, M.J. and Ding, B., "Global and local quadratic minimization", Journal of Global Optimization, 10 (1997) 77-90

  14. Best, M.J., "An algorithm for the solution of the parametric quadratic programming problem", in Applied Mathematics and Parallel Computing - Festschrift for Klaus Ritter, H. Fischer, B. Riedmüller and S. Schäffler (editors), Heidelburg: Physica-Verlag, (1996) 57-76

  15. Best, M.J. and Ding, B., "On the continuity of the minimum in parametric quadratic programs", Journal of Optimization Theory and Applications, (technical note), Vol. 86, No. 1(1995) 245-250

  16. Best, M.J. and Tan, R.Y., "An 0 (n3 log n) strong poloynomial algorithm for an isotonic regression knapsack problem", Journal of Optimization Theory and Applications, Vol. 79, No. 3 (1993) 463-478

  17. Best, M.J. and Grauer, R.R., "Positively weighted minimum-variance portfolios and the structure of asset expected returns", Journal of Financial and Quantitative Analysis , Vol. 27 No. 4 (1992) 513-537

  18. Best, M.J. and Chakravarti, N., "An O (n2) active set method for solving a certain parametric quadratic program", Journal of Optimization Theory and Applications , Vol. 72, No. 2 (1992) 213-224

  19. Best, M.J., and Grauer, R.R., "On the sensitivity of mean-variance-efficient portfolios to changes in asset means: some analytical and computational results", The Review of Financial Studies, Vol. 4, No. 2 (1991) 315-342

  20. Best, M.J., and Grauer, .R.R., "Sensitivity analysis for mean-variance portfolio problems", Management Science, Vol. 37, No. 8 (1991) 980-989

  21. Best, M.J., and Grauer, R.R., "The analytics of sensitivity analysis for mean variance portfolio problems", International Review of Financial Analysis, Vol. 1, No. 1 (1991) 17-37

  22. Best, M.J., and Chakravarti, N., "Active set algorithms for isotonic regression: a unifying framework" Mathematical Programming, 47 (1990) 425-439

  23. Best, M.J. and Chakravarti, N., "Stability of linearly constrained convex quadratic programs", Journal of Optimization Theory and Applications, Vol. 64, No. 1 (1990) 43- 53

  24. Best, M.J. and Grauer, R.R., "The efficient set mathematics when the mean variance problem is subject to general linear constraints", Journal of Economics and Business, 42 (1990) 105-120

  25. Best, M.J. and Ritter, K., "A quadratic programming algorithm", Zeitschrift für Operations Research, Vol. 32, No. 5 (1988) 271-297

  26. Best, M.J. and Caron, R.J., "A parameterized Hessian quadratic programming problem", Annals of Operations Research, 5 (1985/86) 373-394

  27. Best, M.J. and Grauer, R.R., "Capital asset pricing compatible with observed market weights", Journal of Finance, Vol. XL, No. 1 (1985) 85-103

  28. Best, M.J. and Caron, R.J., "The simplex method and unrestricted variables", Journal of Optimization Theory and Applications, Vol 45, No. 1 (1985) 33-39

  29. Best, M.J., "Equivalence of some quadratic programming algorithms",Mathematical Programming, 30 (1984) 71-87

  30. Best, M.J. and Caron, R.J., "A method to increase the computational efficiency of certain quadratic programming algorithms", Mathematical Programming, 25 (1983) 354-358

  31. Best, M.J., "A compact formulation of an elastoplastic analysis problem", Journal of Optimization Theory and Applications, Vol. 37, No. 3 (1982) 343-353

  32. Best, M.J., Brauninger, J., Ritter, K., and Robinson, S.M., "A globally quadratically convergent algorithm for general non-linear programs", Computing, 26 (1981) 141- 153

  33. Best, M.J. and McFall, N.A., "The projection method of optimization applied to engineering plasticity problems", Journal of Optimization Theory and Applications, Vol 29, No. 1 (1979) 53-65

  34. Best, M.J., "A quasi-Newton method can be obtained from a method of conjugate directions", Mathematical Programming, Vol. 15, No. 2 (1978) 189-199

  35. Maier, G., Grierson, D.E. and Best, M.J., "Mathematical programming methods for elastoplastic analysis at collapse", Journal of Computers and Structure, Vol. 7 (1977) 599-612

  36. Best, M.J. and Ritter, K., "A class of accelerated conjugate direction methods for linearly constrained minimization problems", Mathematics of Computation, Vol. 30, No. 135 (1976) 478-504

  37. Charalambous, C. and Best, M.J., "Optimization of recursive digital filters with finite word length", IEEE Transactions in Acoustics, Speech and Signal Processing, Vol. 22, No. 6 (1974) 424-431. Also in Selected Papers in Digital Signal Processing, II, Crone, W.R. (editor), IEEE Press, 1976

  38. Best, M.J., "A method to accelerate the rate of convergence of a class of optimization algorithms", Mathematical Programming, 7 (1975) 139-160

  39. Best, M.J. and Ritter, K., "An accerated conjugate direction method to solve linearly constrained minimization problems", Journal of Computer and System Sciences, Vol. I I, No. 3 (1975) 295-322

  40. Best, M.J., "A feasible conjugate direction method to solve linearly constrained optimization problems", Journal of Optimization Theory and Applications, Vol. 16, No. 1-2 (1975) 25-38


Copyright © 1997
Most recent revision: August, 2011

mjbest@math.uwaterloo.ca